Alert archive / Wisconsin / Flash Flood Warnings in 2012
Flash Flood Warning 11, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Aug 24, 2012, 2:50 AM CDT for Bayfield County, Wisconsin. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2012, 2:50 AM CDT (07:50 UTC)
- Expired
- Aug 24, 2012, 7:55 AM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Bayfield County, WI
The radar
The Duluth radar (KDLH), 83 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
992
WGUS53 KDLH 240750
FFWDLH
WIC007-241300-
/O.NEW.KDLH.FF.W.0011.120824T0750Z-120824T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
250 AM CDT FRI AUG 24 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BAYFIELD COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 800 AM CDT
* AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES AN AREA OF 3 TO NEARLY 5 INCHES OF
RAINFALL ALREADY ACROSS THE WARNED AREA. THE HEAVIEST RAIN SO FAR
STRETCHED FROM HERBSTER EAST SOUTHEAST TOWARD JUST JUST WEST OF
WASHBURN. COUNTY HIGHWAY C UNDER THE HEAVY RAINFALL AS WELL.
STORMS CONTINUED TO MOVE THROUGH THE AREA...AND AN ADDITIONAL ONE
TO TWO INCHES OF RAIN IS POSSIBLE THROUGH 330 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAYFIELD...CORNUCOPIA...HERBSTER...PORT WING AND WASHBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4673 9146 4684 9133 4684 9127 4688 9117
4687 9111 4690 9109 4690 9104 4682 9078
4678 9085 4669 9086 4662 9097
$$
MELDE2 follow-up statements
359
WGUS73 KDLH 240843
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
343 AM CDT FRI AUG 24 2012
WIC007-241300-
/O.CON.KDLH.FF.W.0011.000000T0000Z-120824T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYFIELD WI-
343 AM CDT FRI AUG 24 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN BAYFIELD COUNTY
UNTIL 800 AM CDT...
AT 340 AM CDT...RADAR SHOWED THUNDERSTORMS WERE DIMINISHING ACROSS
THE WARNED AREA OF NORTHERN BAYFIELD COUNTY. RAINFALL ESTIMATES WERE
FROM 3 TO 6 INCHES...WITH THE HEAVIEST RAIN AROUND HERBSTER...AND
ALSO IN THE ALONG HIGHWAY C SOUTH OF CORNUCOPIA AND NORTHWEST OF
WASHBURN. ADDITIONAL RAINFALL SHOULD BE LESS THAN A HALF INCH...BUT
RUNOFF FROM ALL THIS RAIN WILL TAKE SEVERAL MORE HOURS...SO FLOODING
IS STILL A THREAT.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BAYFIELD...CORNUCOPIA...HERBSTER...PORT WING AND WASHBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THESE STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4673 9146 4684 9133 4684 9127 4688 9117
4687 9111 4690 9109 4690 9104 4682 9078
4678 9085 4669 9086 4662 9097
$$
MELDE377
WGUS73 KDLH 241255
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
755 AM CDT FRI AUG 24 2012
WIC007-241310-
/O.CAN.KDLH.FF.W.0011.000000T0000Z-120824T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYFIELD WI-
755 AM CDT FRI AUG 24 2012
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN BAYFIELD
COUNTY IS CANCELLED...
THE THREAT FOR FLASH FLOODING HAS ENDED...AND NO FLOODING HAS BEEN
REPORTED TO THE NATIONAL WEATHER SERVICE. SOME ROADS COULD HAVE BEEN
WASHED OUT OR DAMAGED FROM THE HEAVY RAIN OVERNIGHT. CREEK AND
STREAM LEVELS WILL REMAIN HIGH TODAY OVER PORTIONS OF THE BAYFIELD
PENINSULA. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4673 9146 4684 9133 4684 9127 4688 9117
4687 9111 4690 9109 4690 9104 4682 9078
4678 9085 4669 9086 4662 9097
$$
MELDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 12:35 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 24, 12:35 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1235 AM CDT FRI AUG 24 2012 .AVIATION.../06Z TAF ISSUANCE/ A COMPLEX FRONTAL BOUNDARY WILL MOVE THROUGH THE NORTHLAND DURING THE TAF CYCLE...BUT THE FRONT WILL GRADUALLY WEAKEN AND LOSE ITS CHARACTERISTICS AS IT MOVES THROUGH. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND OVERNIGHT... ESPECIALLY OVER THE EASTERN HALF OF THE AREA. OVERALL...CONDITIONS WILL BE VFR...WITH LOCAL IFR/LIFR FOG OVERNIGHT. && .PREV DISCUSSION... /ISSUED 1014 PM CDT THU AUG 23 2012/ UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED ACROSS THE NORTHLAND THIS EVENING. THE NAM SEEMED TO HAVE A GOOD HANDLE ON IT...AND THERE WAS AN INCREASE IN ACTIVITY DURING THE PAST HOUR ACROSS EAST CENTRAL MN AND NW WI. THE EXTREMELY STRONG STORMS NORTH OF THE BORDER CONTINUED AS WELL. WILL CONTINUE TO SEE THE POTENTIAL FOR SOME STRONG STORMS OVERNIGHT...AND CANNOT RULE OUT A SEVERE STORM AS WELL. PREV DISCUSSION... /ISSUED 321 PM CDT THU AUG 23 2012/ SHORT TERM...WEAK SHORTWAVE TROF IS PROGRESSING INTO NWRN MN AT THE MOMENT. AHEAD OF SYSTEM...ATMOSPHERE IS BECOMING MORE UNSTABLE AS EVIDENT IN SPC MESOANALYSIS WITH MLCAPE OF ABOUT 1000 J/KG ACROSS WRN CWA. SFC ANALYSIS REVEALS AREA OF LOWER PRESSURE LINGERING ACROSS NDAK/NWRN MN BORDER WITH BRISK WARM ADVECTION REGION COVERING ALL OF CWA. A FEW STRONGER CELLS HAVE DEVELOPED QUICKLY THIS AFTN WITH 50 DBZ CORES ABOVE 35K. TONIGHT THROUGH FRIDAY NIGHT...SHORTWAVE TROF WILL OUTRUN SFC TROF AS SFC TROF DAMPENS OUT WEST OF CWA TONIGHT. TOUGH FCST AS TO LOCATION/MOVEMENT OF ORGANIZED PRECIP. GENERAL IDEA IS THAT PRECIPITATION CHANCES WILL DIMINISH FROM WEST TO EAST LATE TONIGHT/EARLY FRIDAY. WITH UPPER DIVERGENCE EXITING AREA FRIDAY AND LACK OF BDRY LYR CONVERGENCE...HAVE CONFINED POPS OVER WISC ZONES. HEIGHT FALLS... ASSOCIATED WITH STRONG SFC/MID LVL SYSTEM OVER SRN SASK...WILL PROVIDE SOME INCREASING DIVERGENCE OVER WRN CWA FRIDAY NIGHT. POPS SHOULD BEGIN TO INCREASE...ESPECIALLY AFTER MIDNIGHT. LONG TERM...SATURDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW WILL MOVE FROM SASKATCHEWAN INTO NORTHWESTERN ONTARIO BY 12Z SUNDAY. STRONGEST SYNOPTIC SCALE ASCENT WILL REMAIN NORTH OF CWA AS A FRONTAL BOUNDARY PUSHES ACROSS THE CWA SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. SHOWERS/STORMS WILL BE MOST LIKELY OVER MN ZONES SAT AFTN/EVENING...AND WISC ZONES EARLY SUNDAY. MODELS IN DECENT AGREEMENT REGARDING HIGH PRESSURE BUILDING INTO THE REGION MONDAY WITH A DRY DAY EXPECTED. WILL MAINTAIN DRY FCST TUESDAY DESPITE ECMWF SUGGESTING SOME LOW POPS POSSIBLE. BETTER AGREEMENT BY MDL SUITE BY LATE TUESDAY INTO WEDNESDAY WITH APPROACHING SFC/MID LVL SYSTEM. && .POINT TEMPS/POPS... DLH 84 65 79 62 / 10 20 50 50 INL 85 62 79 56 / 10 30 40 40 BRD 87 67 81 59 / 10 20 50 40 HYR 86 65 83 65 / 30 20 50 50 ASX 86 65 85 65 / 20 20 30 50 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP
Hazardous weather outlook, Aug 23, 3:52 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 352 PM CDT THU AUG 23 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 352 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE NORTHLAND THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND FRIDAY THROUGH EARLY SUNDAY...ESPECIALLY SATURDAY AFTERNOON AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 352 PM CDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD REACH STRONG TO SEVERE LEVELS WITH HAIL AND VERY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR FRIDAY THROUGH SUNDAY...ESPECIALLY SATURDAY EVENING. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 23, 10:19 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1019 PM CDT THU AUG 23 2012
WIZ001-006>008-240415-
BURNETT-DOUGLAS-SAWYER-WASHBURN-
1019 PM CDT THU AUG 23 2012
...STRONG STORMS ACROSS NORTHWESTERN WISCONSIN...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HERTEL TO 22 MILES
SOUTH OF ANGUS...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...
* THUNDERSTORMS WILL BE NEAR...
SHELL LAKE BY 1030 PM...
SPOONER AND SARONA BY 1040 PM...
ANGUS BY 1050 PM...
TREGO AND BIRCHWOOD BY 1055 PM...
LAMPSON AND EARL BY 1100 PM...
MINONG AND SPRINGBROOK BY 1110 PM...
STANBERRY AND EXELAND BY 1115 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4572 9218 4573 9242 4617 9185 4568 9078
4563 9088 4563 9215
DAPSpecial weather statement, Aug 23, 11:28 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT THU AUG 23 2012
WIZ001>003-008-240515-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-
1128 PM CDT THU AUG 23 2012
...STRONG STORMS ACROSS NORTHWESTERN WISCONSIN...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH RANGE TO
NAMEKAGON LAKE...MOVING NORTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MAPLE... BLUEBERRY... BRULE...
GRAND VIEW... WAINO... CLOVERLAND...
OULU... IRON RIVER... MASON...
INO... BENOIT... SANBORN...
PORT WING... MOQUAH... MARENGO...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4661 9209 4670 9199 4669 9196 4670 9182
4677 9160 4676 9153 4680 9142 4680 9137
4647 9070 4611 9107
DAPSpecial weather statement, Aug 24, 12:20 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1220 AM CDT FRI AUG 24 2012
WIZ001>003-007-008-240615-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-WASHBURN-
1220 AM CDT FRI AUG 24 2012
...SCATTERED STRONG STORMS TRACKING ACROSS FAR NORTHERN WISCONSIN...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
HERBSTER TO INO TO 5 MILES SOUTHEAST OF NELSON LAKE...MOVING EAST AT
20 MPH. OTHER SCATTERED THUNDERSTORMS WERE ALSO OCCURRING AHEAD AND
JUST BEHIND THIS LINE.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 35
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
MOQUAH... CORNUCOPIA... GRAND VIEW...
BENOIT... MASON... GRAND VIEW...
LOST LAND LAKE... NAMEKAGON LAKE... TEAL LAKE...
BARKSDALE... NAMEKAGON... SAND ISLAND...
WASHBURN... ASHLAND... RASPBERRY ISLAND...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4604 9182 4650 9157 4676 9159 4690 9119
4687 9111 4701 9095 4695 9094 4700 9088
4699 9083 4697 9083 4709 9072 4691 9068
4692 9066 4684 9072 4684 9067 4678 9066
4673 9076 4674 9078 4661 9063 4606 9069
MELDESpecial weather statement, Aug 24, 12:22 AM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1222 AM CDT FRI AUG 24 2012 WIZ003-006>008-240615- ASHLAND-BURNETT-SAWYER-WASHBURN- 1222 AM CDT FRI AUG 24 2012 ...SCATTERED STRONG THUNDERSTORMS OVER NORTHERN WISCONSIN... AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NELSON LAKE TO 6 MILES SOUTH OF SARONA...MOVING NORTHEAST AT 25 MPH. OTHER SCATTERED STORMS WERE OCCURRING AHEAD OF THIS LINE AS WELL. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... ANGUS... NELSON LAKE... STONE LAKE... HAYWARD... BIRCHWOOD... LITTLE SISSABAGAMA LAKE... EDGEWATER... NORTHWOODS BEACH... LITTLE ROUND LAKE... LITTLE ROUND LAKE... RESERVE... CHIEF LAKE... EXELAND... COUDERAY... CHIPPEWA LAKE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4611 9187 4610 9086 4563 9098 4564 9207 MELDE
Special weather statement, Aug 24, 1:09 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 109 AM CDT FRI AUG 24 2012 MNZ012-020-021-240815- NORTHERN COOK/NORTHERN LAKE-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE- INCLUDING THE CITIES OF...ISABELLA...TWO HARBORS...GRAND MARAIS 109 AM CDT FRI AUG 24 2012 ...SCATTERED STRONG THUNDERSTORMS OVER THE ARROWHEAD... STRONG THUNDERSTORMS WERE MOVING THROUGH THE ARROWHEAD THIS MORNING. THE STRONGEST STORMS WERE OCCURRING NEAR BUTTERFLY LAKE...FOREST CENTER...HUDSON LAKE...AND CHEROKEE LAKE. THE STORMS WERE MOVING NORTHEAST. OTHER AREAS THAT MAY ALSO BE IMPACTED BY STORMS OVER THE NEXT COUPLE HOURS INCLUDE ISABELLA...EAGLE MOUNTAIN...LUTSEN...GRAND MARAIS...GRAND PORTAGE AND SILVER BAY. THE STRONGER STORMS MAY PRODUCE WINDS TO 40 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. EXPECT THE STORMS TO CONTINUE THROUGH AT LEAST 3 AM. MELDE
Special weather statement, Aug 24, 1:31 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
131 AM CDT FRI AUG 24 2012
WIZ002-003-240730-
ASHLAND-BAYFIELD-
131 AM CDT FRI AUG 24 2012
...STRONG THUNDERSTORMS CONTINUE OVER FAR NORTHERN WISCONSIN...
AT 127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF CORNUCOPIA...MOVING EAST AT 10
MPH. OTHER STRONG THUNDERSTORMS WERE OCCURRING ALONG THE BAYFIELD
PENINSULA.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS.
SOME LOCATIONS IMPACTED INCLUDE...
BARKSDALE... WASHBURN... SAND BAY...
BAYFIELD... MADELINE ISLAND... LA POINTE...
RED CLIFF... CORNUCOPIA... PORT WING...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4662 9083 4668 9075 4673 9083 4680 9081
4661 9092 4658 9126 4676 9156 4690 9119
4687 9111 4694 9100 4695 9105 4699 9083
4697 9083 4703 9074 4688 9065 4684 9073
4685 9065 4679 9064 4674 9078 4663 9063
MELDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 10:15 PM CDT | Special Weather Statement | DLH | Douglas | 60 min |
| Aug 23, 10:19 PM CDT | Special Weather Statement | DLH | Washburn | 56 min |
| Aug 23, 11:28 PM CDT | Special Weather Statement | DLH | Bayfield | 47 min |
| Aug 24, 12:20 AM CDT | Special Weather Statement | DLH | Ashland, Bayfield | 55 min |
| Aug 24, 12:22 AM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 53 min |
| Aug 24, 12:46 AM CDT | Severe Thunderstorm Warning | DLH | Bayfield | 44 min |
| Aug 24, 1:31 AM CDT | Special Weather Statement | DLH | Bayfield | 59 min |
| Aug 24, 1:41 AM CDT | Areal Flood Advisory | DLH | Bayfield | 4 hr |
| Aug 24, 3:08 AM CDT | Special Weather Statement | DLH | Bayfield | 52 min |
Nearby
Flash Flood Warnings in Wisconsin, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.